Orthostatic Tremor


#1
Hi All,

Attended my yearly meeting with Consultant last Friday and he has diagnosed me with Orthostatic Tremor. Advising I take Gabapentin but I feel totally confused with the diagnosis and have now asked for a second opinion. I do not tolerate drugs very well and I am really worried about introducing yet another drug. The past couple of months have been a nightmare as my meds have been changed again and again. The Consultant told me to slash my meds immediately as he felt I was overdosing on dopamine (getting mixed messages here as my PD nurse has told me I am under medicating)- this was a huge disaster!I have just come through the worst weekend ever. Luckily I was able to contact my PD nurse on Monday, she told me to increase meds and came out to visit me at home yesterday. Am now back on just about the same dose of meds as before and because of all the chopping and changing I feel crap! Hopefully this will pass in a couple of days.

I have been experiencing odd sensations especially when I am standing still, in a queue or when I meet someone in the street. I feel I just can't stand still, that I must move and if I don't move I feel that I am going to fall down. I know I start swaying when I stand still for more than a few seconds. Is this part of PD and has anyone else experienced these symptoms ?

Kind regards

Powrie

#2
Hello Powrie

yes I can relate to your feelings of wobbliness when standing still. It was worse before I started Madopar but I try to avoid standing in queues. If I find myself in this position I stand with legs hip width apart and straighten my legs to give me a firmer base.

I really hope you get your dosage of meds sorted. Very confusing for us when professionals do not agree.

All the best

Samdog

#3
Hello Samdog

Thanks for the tip. I will definitely give it a go!

Many thanks

Powrie

#4
Hi Powrie,

I suffer from orthostatic hypotension, that is badly controlled blood pressure, particularly when standing up. All right when walking, but when I stop, or stand up from a chair - whamo! The symptoms are much worse after a big meal. It is part of my PD, though they also call it pure autonomic failure. As well as Sinemet for my PD I take pyridostigmine, salt and lots of water for the dizzies. This helps. Not a cure, but after years of trial and error I can manage the symptoms.

I suggest you persuade your GP to give you a 24 hour blood pressure monitor, and take it from there. In any case drink lots of water and think about taking a little extra salt.

Hope this helps.

#5
I should have also said that the problem is because of blood pressure drops, not rises.

#6
Hi Oldun

Thanks for your information. Glad you mentioned low blood pressure cos a funny thing happened to me when I was asked to increase my Sinemet by a much larger dose than normal. About 30 mins or so after taking the extra dose I knew I was in trouble... I ended up down on the floor for about 40 minutes. I don't think I passed out but every time I tried to get up I felt bad and had to lie down again.My blood pressure must have dropped like a stone! Will take your advice and ask my GP for a blood monitor. Also interested in you saying that symptoms are much worse after a big meal. Do you also get headaches? Last night I had a much larger meal than normal and at 4.30 a.m. this morning I woke with an almighty headache. This is the second time lately it has happened and wonder if it could be connected to Orthostatic Tremor.

Hope you are keeping well.

Powrie

#7
hi powrie
just like to say i think you getting a second opinion sounds like a great idea, more people should do that when unsure about their first opinion. doctors are not infallible.